Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 3, NWS Shreveport, LA

January 17, 20125 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 17, 2012, 8:56 AM CST for 5 parishes in Louisiana. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 17, 2012, 8:56 AM CST (14:56 UTC)
Expired
Jan 17, 2012, 10:00 AM CST
In force
64 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 17, 9:03 AM CSTTSTM WND DMGRinggold, LATREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1305 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WUUS54 KSHV 171456
SVRSHV
LAC013-015-017-031-081-171600-
/O.NEW.KSHV.SV.W.0003.120117T1456Z-120117T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 AM CST TUE JAN 17 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  SOUTHEASTERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  EXTREME SOUTHEASTERN CADDO PARISH IN NORTHWEST LOUISIANA...
  EAST CENTRAL DE SOTO PARISH IN NORTHWEST LOUISIANA...
  NORTHERN RED RIVER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 1000 AM CST

* AT 854 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF
  RINGGOLD...OR 17 MILES NORTHEAST OF MANSFIELD...AND MOVING EAST AT
  40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NINOCK...LOGGY BAYOU...LAKE BISTINEAU SOUTH...HALL SUMMIT...
  WOMACK...JAMESTOWN...CASTOR...SAILES...LUCKY...SALINE...BRICE...
  BIENVILLE...BRYCELAND...FRIENDSHIP AND LIBERTY HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3221 9280 3218 9280 3217 9282 3213 9356
      3232 9358 3241 9326 3241 9324 3242 9323
      3253 9288 3245 9288 3245 9284 3223 9278
TIME...MOT...LOC 1455Z 258DEG 35KT 3224 9351

$$

05
1 follow-up statement
248 
WWUS54 KSHV 171520
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 AM CST TUE JAN 17 2012

LAC015-017-031-171530-
/O.CAN.KSHV.SV.W.0003.000000T0000Z-120117T1600Z/
DE SOTO LA-CADDO LA-BOSSIER LA-
920 AM CST TUE JAN 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR BOSSIER...CADDO AND DE SOTO
PARISHES IS CANCELLED...

LAT...LON 3221 9280 3218 9280 3217 9282 3214 9335
      3237 9335 3241 9326 3241 9324 3242 9323
      3253 9288 3245 9288 3245 9284 3223 9278
TIME...MOT...LOC 1520Z 258DEG 35KT 3229 9323

$$

LAC013-081-171600-
/O.CON.KSHV.SV.W.0003.000000T0000Z-120117T1600Z/
RED RIVER LA-BIENVILLE LA-
920 AM CST TUE JAN 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST
FOR BIENVILLE AND RED RIVER PARISHES...

AT 918 AM CST...A SEVERE THUNDERSTORM WAS REPORTED.  THIS STORM WAS
LOCATED NEAR RINGGOLD...OR 23 MILES SOUTH OF MINDEN...MOVING EAST AT
40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JAMESTOWN...CASTOR...SAILES...LUCKY...SALINE...BRICE...BIENVILLE...
BRYCELAND...FRIENDSHIP AND LIBERTY HILL

LAT...LON 3221 9280 3218 9280 3217 9282 3214 9335
      3237 9335 3241 9326 3241 9324 3242 9323
      3253 9288 3245 9288 3245 9284 3223 9278
TIME...MOT...LOC 1520Z 258DEG 35KT 3229 9323

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 4:54 AM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Jan 17, 4:54 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 AM CST TUE JAN 17 2012

.DISCUSSION...
A STOUT COLD FRONT IS KNOCKING ON OUR DOOR AND WILL OVER SPREAD
THE FOUR STATE AREA DURING TODAY. SURFACE WINDS ARE QUITE GUSTY
ALREADY OVER OKLAHOMA WITH SOME LOWER 30 KT PEAKS. WE HAVE KEPT
THE LAKE WIND ADVISORY AS IN PLACE AS ISSUED LAST EVENING. OUR FAR
SOUTHEAST PARISHES AND A FEW COUNTIES IN DEEP EAST TEXAS WILL GET
INTO THE WIND LATE...BUT MAY BE INCLUDED IN THE ADVISORY AT THE
MID MORNING UPDATE DEPENDING ON THE SPEED OF THE COLD FRONT.

OUR AIR TEMPERATURES AND DEW POINTS ARE STILL QUITE MILD AND WILL
TACK ON A COUPLE OR FEW DEGREES ALMOST EVERYWHERE WITH THE WARMEST
RANGE OF 70S OVER THE SOUTHEAST CORNER OF THE CWA FOR EARLY THIS
AFTERNOON.

THE BRUNT OF THE UPPER LEVEL SUPPORT IS FAR TO OUR NORTH...BUT WE
MAY SEE A COUPLE OR FEW DECENT RETURNS ON RADAR IN THE COMING
HOURS...WITH ONLY DRIZZLY LIGHT RAIN FOR NOW...BUT SEEMINGLY
INCREASING. A SHOWER MAY BRIEFLY MAKE THUNDERSTORM STATUS WITH A
SLIGHT POSSIBILITY JUST ABOUT ANYWHERE ASIDE FROM THE I-30
CORRIDOR THIS MORNING...BUT ESPECIALLY OVER OUR LOUISIANA PARISHES
LATER.

LITTLE CHANGE HAS BEEN MADE TO MID TO EXTENDED RANGE ASIDE FROM
BLENDING IN NEW MEX NUMBERS FOR HIGHS AND LOWS. THE GFS AND EURO
BOTH LIKE A SLIGHT POP BY THE END OF THE WEEK AND THEN A MORE
SUBSTANTIAL RAINMAKER EARLY TO MIDDLE OF NEXT WEEK. /24/

&&

.AVIATION...
MVFR CIGS REMAIN WIDESPREAD AGAIN THIS MORNING...WITH CIGS POSSIBLY
LOWERING FURTHER TO IFR FOR A FEW HOURS AROUND/SHORTLY AFTER 12Z ACROSS
DEEP E TX/NCNTRL LA...AHEAD OF A COLD FRONT THAT WILL ENTER WRN
AR/EXTREME SE OK/NE TX BY THIS TIME. HAVE NOTED SOME AREAS OF PATCHY
-RA THAT HAS DEVELOPED OVER NE TX/SE OK/SW AR WELL AHEAD OF THE
FRONT THIS MORNING...ALTHOUGH THIS IS LIGHT AND SHOULD NOT LOWER VSBYS MUCH
IF AT ALL. COULD SEE SCT -SHRA DEVELOP BY/SHORTLY AFTER 12Z FROM E
TX/NCNTRL LA...QUICKLY EXITING E TX/NW LA BY 15Z...ONLY POTENTIALLY
AFFECTING MLU THROUGH MIDDAY. THE COLD FRONT SHOULD REACH A PBF...TO
W OF A ELD...TO SHV/OCH/UTS LINE AROUND 18Z...BEFORE QUICKLY
SHIFTING SE OUT OF NCNTRL LA BY 00Z WEDNESDAY. LOW CIGS AHEAD OF THE
FRONT WILL QUICKLY LIFT AND DISSIPATE WITH THE FROPA...WITH MVFR
CIGS PERSISTING THROUGH EARLY AFTERNOON ACROSS DEEP E TX/NCNTRL LA
AHEAD OF THE FRONT. SKC IS EXPECTED AREAWIDE BY 00Z...AND PERSIST
THROUGH THE REMAINDER OF THE TAF PERIOD. SSW WINDS 10-15KTS...WITH
GUSTS TO 20KTS AHEAD OF THE FRONT...WILL QUICKLY VEER NW AND
INCREASE TO 12-16KTS WITH GUSTS TO 25KTS BEHIND THE FRONT. WINDS
WILL GRADUALLY DIMINISH FROM NW TO SE TONIGHT...GENERALLY 5-10KTS
AREAWIDE BY 06Z AS SFC HIGH PRESSURE BUILDS S INTO THE SRN
PLAINS/LOWER MS VALLEY. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  32  54  35  65 /  30  10  10   0   0
MLU  73  33  51  33  61 /  40  20  10   0   0
DEQ  70  23  50  26  60 /  20  10  10   0   0
TXK  69  29  49  34  59 /  20  10  10   0   0
ELD  69  28  51  31  62 /  30  10  10   0   0
TYR  72  31  54  38  63 /  20  10  10   0   0
GGG  71  30  54  36  66 /  20  10  10   0   0
LFK  73  33  58  36  68 /  30  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: LAZ001>004-010.

OK...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>153.

&&

24/15
Hazardous weather outlook, Jan 17, 7:58 AM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
758 AM CST TUE JAN 17 2012

LAZ001>006-010>014-017>022-TXZ151-153-166-167-181400-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-PANOLA-SHELBY-SAN AUGUSTINE-SABINE TX-
758 AM CST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND NORTH
CENTRAL LOUISIANA...

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD
OF AN APPROACHING COLD FRONT. BRIEF HEAVY RAIN AND GUSTY WINDS
WILL BE THE CASE WITH ANY OF THE STRONGER STORMS. HOWEVER...ISOLATED
SEVERE THUNDERSTORMS MAY BECOME POSSIBLE AND SMALL CLUSTERS OF
THUNDERSTORM ACTIVITY MAY PRODUCE HAIL OR DAMAGING WINDS. ALSO...BEHIND
THE COLD FRONT...SURFACE WINDS WILL BECOME QUITE GUSTY FROM THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS LOOK TO RETURN TO THE AREA LATE IN THE WEEK WITH
THUNDERSTORMS EXPECTED BACK BY EARLY NEXT WEEK. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-
136>138-149-150-152-165-181400-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
NACOGDOCHES-ANGELINA-
758 AM CST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL
ARKANSAS...FOR SOUTHEAST OKLAHOMA AND FOR DEEP EAST AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AHEAD OF AN
APPROACHING COLD FRONT. BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE
POSSIBLE WITH THE STRONGER STORMS. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME. HOWEVER...BEHIND THE COLD FRONT...SURFACE
WINDS WILL BECOME QUITE GUSTY FROM THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS LOOK TO RETURN TO THE AREA LATE IN THE WEEK WITH
THUNDERSTORMS EXPECTED BACK BY EARLY NEXT WEEK. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT

24

In the hours before

Special weather statement, Jan 17, 6:19 AM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 AM CST TUE JAN 17 2012

TXZ149-150-171300-
CHEROKEE-RUSK-
619 AM CST TUE JAN 17 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 AM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     RUSK AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     HENDERSON...JACKSONVILLE...JOINERVILLE...MAYDELLE...MINDEN...
     MIXON...MOUNT SELMAN...NEW SALEM...PINEHILL...PONTA...REESE AND
     TURNERTOWN...

AT 619 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTH OF MAYDELLE...OR 7
MILES SOUTHWEST OF JACKSONVILLE...MOVING EAST NORTHEAST AT 55 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED
WITH THIS STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.

15
Special weather statement, Jan 17, 7:00 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 AM CST TUE JAN 17 2012

TXZ150-151-171345-
PANOLA-RUSK-
700 AM CST TUE JAN 17 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 AM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     PANOLA AND RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     CARTHAGE...MINDEN AND PINEHILL...

AT 700 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MINDEN...OR 11 MILES SOUTHEAST
OF HENDERSON...MOVING EAST AT 55 MPH.

DIME TO NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.

15
Local storm report, Jan 17, 7:14 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 AM CST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HAIL             3 SSE JACKSONVILLE      31.93N 95.24W
01/17/2012  E0.75 INCH       CHEROKEE           TX   BROADCAST MEDIA

            DIME SIZE HAIL REPORTED ALONG HIGHWAY 79 JUST SOUTH OF
            JACKSONVILLE.

0625 AM     HAIL             GALLATIN                31.90N 95.15W
01/17/2012  E0.75 INCH       CHEROKEE           TX   BROADCAST MEDIA

            DIME SIZE HAIL REPORTED IN GALLATIN.

&&

15
Local storm report, Jan 17, 7:28 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 AM CST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             2 NW GALLATIN           31.92N 95.18W
01/17/2012  E1.75 INCH       CHEROKEE           TX   BROADCAST MEDIA

            GOLF BALL SIZE HAIL REPORTED ON CR 1517 BETWEEN
            JACKSONVILLE AND GALLATIN.

&&

15
Special weather statement, Jan 17, 7:44 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 AM CST TUE JAN 17 2012

LAZ001-010-TXZ151-171430-
CADDO-DE SOTO-PANOLA-
744 AM CST TUE JAN 17 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 AM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN NORTHEAST TEXAS...
     PANOLA...
IN NORTHWEST LOUISIANA...
     DE SOTO AND CADDO...

INCLUDING THE FOLLOWING LOCATIONS...
     STONEWALL...

AT 744 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTH OF DEBERRY...OR 3
MILES NORTH OF DEADWOOD...MOVING EAST AT 50 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. SHOULD THIS
STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.

15
Special weather statement, Jan 17, 8:45 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 AM CST TUE JAN 17 2012

LAZ001-002-010>012-171545-
BIENVILLE-BOSSIER-CADDO-DE SOTO-RED RIVER-
845 AM CST TUE JAN 17 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 AM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     RED RIVER...DE SOTO...CADDO...BOSSIER AND BIENVILLE...

INCLUDING THE FOLLOWING LOCATIONS...
     RINGGOLD...

AT 842 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF STONEWALL...OR
12 MILES NORTH OF MANSFIELD...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 9:53 PM CSTLake Wind AdvisorySHVBossier, Caddo, Claiborne, De Soto, Webster18 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.